Alert archive / Kansas / Fire Weather Watches in 2011
Fire Weather Watch 21, NWS Goodland, KS
NWS Goodland, KS issued this fire weather watch at Jun 28, 2011, 2:47 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jun 30, 2011, 1:00 PM CDT. It was in force for 18 min.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2011, 2:47 PM CDT (19:47 UTC)
- In effect from
- Jun 30, 2011, 1:00 PM CDT
- Expired
- Jun 30, 2011, 1:18 PM CDT
- In force
- 18 min
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS83 KGLD 281947 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 147 PM MDT TUE JUN 28 2011 COZ253-254-KSZ013>016-027>029-041-042-291200- /O.NEW.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- 147 PM MDT TUE JUN 28 2011 /247 PM CDT TUE JUN 28 2011/ ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015... 016...027...028...029...041...042...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT THURSDAY AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL GENERALLY ALONG AND SOUTH OF HIGHWAY 24 ON THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
824 WWUS83 KGLD 291029 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 429 AM MDT WED JUN 29 2011 COZ252-KSZ001>004-NEZ079>081-291830- /O.EXA.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- 429 AM MDT WED JUN 29 2011 /529 AM CDT WED JUN 29 2011/ ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003... 004...079...080...081 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT THURSDAY AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR AND FIRE WEATHER ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ253-254-KSZ013>016-027>029-041-042-291830- /O.CON.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- 429 AM MDT WED JUN 29 2011 /529 AM CDT WED JUN 29 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014... 015...016...027...028...029...041...042...253 AND 254... A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
940 WWUS83 KGLD 292346 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 546 PM MDT WED JUN 29 2011 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- /O.CON.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 546 PM MDT WED JUN 29 2011 /646 PM CDT WED JUN 29 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014... 015...016...027...028...029...041...042...253 AND 254... A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTHWEST WINDS...LOW HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
376 WWUS83 KGLD 300840 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 240 AM MDT THU JUN 30 2011 COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-301800- /O.UPG.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/ /O.NEW.KGLD.FW.W.0031.110630T1800Z-110701T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 240 AM MDT THU JUN 30 2011 /340 AM CDT THU JUN 30 2011/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014... 015...027...028...029...041...042...079...080...081...252... 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH 20 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS...LOW HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ004-016-301800- /O.EXT.KGLD.FW.A.0021.110630T1800Z-110701T0300Z/ NORTON-GRAHAM- 340 AM CDT THU JUN 30 2011 ...FIRE WEATHER WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004 AND 016... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 004 NORTON. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY MAY RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
064 WWUS83 KGLD 301818 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1218 PM MDT THU JUN 30 2011 KSZ004-016-010230- /O.UPG.KGLD.FW.A.0021.000000T0000Z-110701T0300Z/ /O.EXA.KGLD.FW.W.0031.000000T0000Z-110701T0300Z/ NORTON-GRAHAM- 118 PM CDT THU JUN 30 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004 AND 016... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-010230- /O.CON.KGLD.FW.W.0031.000000T0000Z-110701T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 1218 PM MDT THU JUN 30 2011 /118 PM CDT THU JUN 30 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027...028...029...041... 042...079...080...081...252...253 AND 254... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS... FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this fire weather watch went out at Jun 28, 12:25 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 12:25 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1125 AM MDT TUE JUN 28 2011 .DISCUSSION... 248 AM MDT TUE JUN 28 2011 EARLY MORNING WV IMAGERY AND H5 ANALYSIS SHOW WESTERLY FLOW ACROSS HIGH PLAINS ON NORTH SIDE OF WELL ESTABLISHED 595 RIDGE ACROSS SOUTHERN CONUS. WEAK SHORTWAVE TROUGH CURRENTLY OVER WESTERN CWA RESULTED IN ISO SHOWERS/THUNDERSTORMS SOUTH OF INTERSTATE 70. ALL THAT IS LEFT OF THIS ACTIVITY EARLY THIS MORNING IS IN THE PROCESS OF DISSIPATING AS SUBSIDENCE BUILDS OVER CWA ON THE BACK OF SHORTWAVE. RIDGING IS EXPECTED TO BEGIN BUILDING OVER CWA RESULTING IN ABOUT 10F WARMER TEMPS THIS AFTERNOON COMPARED TO MON. GUIDANCE CONTINUES TO SHOW ARRIVAL OF ANOTHER SHORTWAVE TROUGH OVER CENTRAL ROCKIES THIS AFTERNOON...PUSHING EASTWARD ACROSS CWA THIS EVENING. ANY THUNDERSTORM ACTIVITY IN THE AFTERNOON LOOKS TO REMAIN WEST OF CWA OVER HIGHER TERRAIN IN COLORADO...WITH HIGH CIN OVER CWA INITIALLY INHIBITING CONVECTION. DRY LINE OVER EASTERN COLORADO DOES SHIFT EASTWARD DURING AFTERNOON PERIOD AND COULD ACT AS A FOCUS FOR EARLY THUNDERSTORM INITIATION WERE CAP TO WEAKEN...HOWEVER OTHER THAN STRAY SHOWER/THUNDERSTORM SNEAKING INTO EXTREME WESTERN CWA DONT THINK MOST OF CWA WILL SEE ANYTHING IN THE WAY OF SHRA/TSRA UNTIL AFTER 00Z. NAM/GFS BOTH SHOWING PV ANOMALY COUPLED WITH LARGE SCALE ASCENT ASSOCIATED WITH ENTRANCE REGION OF UPPER JET FAVORING INCREASED SHRA/TSRA COVERAGE DURING EVENING PERIOD ACROSS REMAINDER OF CWA. FORECAST FOCUS ON WED/THU TURNS TO EXPECTED VERY HOT/DRY CONDITIONS. 590 H5 RIDGE AXIS BUILDS IN OVER CWA...WITH SURFACE DOWNSLOPE AND RISING H85 TEMPS TO AROUND 35C SUPPORTING WIDESPREAD 100 DEGREE TEMPS BOTH DAYS. A FEW LOCATIONS IN THE WESTERN CWA MAY APPROACH RECORD HIGHS ON THU. MOST RECORD HIGHS MAY BE OUT OF REACH AT SOME OF THE TRADITIONAL WARM SPOTS WHERE TEMPS THU MAY APPROACH 110. CONSIDERING THE DRY NATURE OF THE AIR MASS ON BOTH DAYS FIRE WEATHER WILL BE A CONCERN IN ADDITION TO THE HEAT...WITH THU CURRENTLY THE MOST FAVORABLE FOR REACHING RED FLAG CRITERIA ON WINDS. FUELS OVER ALL BUT NORTON/GRAHAM COUNTIES ARE CURRENTLY CONSIDERED FAVORABLE FOR EXPLOSIVE FIRE GROWTH...SO THIS WILL NEED TO BE MONITORED GOING FORWARD. COLD FRONT ARRIVES THU NIGHT AS UPPER TROUGH MOVES OUT OF GREAT BASIN TOWARDS CENTRAL ROCKIES. MODEL SOUNDINGS CURRENTLY SHOW VERY DEEP DRY LAYER IN PLACE AHEAD OF FROPA WITH HIGH CIN VALUES NEVER FULLY WEAKENING UNTIL LATER IN THE EVE...SO CONFIDENCE ISNT VERY HIGH IN PRECIP POTENTIAL THU AFTERNOON. WITH THE FROPA AND INCREASING MOISTURE RETURN ALONG FRONT THU EVE/OVERNIGHT CANT RULE OUT A FEW TSRA...SO I KEPT THE SLIGHT CHANCE POPS GOING DURING THE THU EVE/OVERNIGHT PERIODS. DAYS 4-7...NO CHANGES MADE. DR && .AVIATION... 1116 AM MDT TUE JUN 28 2011 VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD FOR BOTH SITES. THE ONLY EXCEPTION WOULD BE DURING THE EVENING WHEN THUNDERSTORMS ARE POSSIBLE. FOR NOW WILL MENTION VCTS FOR KGLD AS TIMING OF DEVELOPMENT IS STILL UNCERTAIN. FOR KMCK ONLY MENTIONED CB AS THE BETTER LIFT SHOULD BE ALONG AND SOUTH OF I-70. HOWEVER MODELS DO SHOW A MINOR UPPER LEVEL DISTURBANCE MOVING OVER THAT AREA DURING THE EVENING...SO THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT. JTL && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 28, 11:33 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT TUE JUN 28 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1033 AM MDT TUE JUN 28 2011 /1133 AM CDT TUE JUN 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON OVER EASTERN COLORADO...INCREASING IN COVERAGE AS THEY SPREAD EAST OVER THE REST OF THE AREA THIS EVENING AND OVERNIGHT TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL...STRONG WINDS...AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY NIGHT. WHILE NO WIDESPREAD SEVERE WEATHER EPISODES ARE EXPECTED...AN ISOLATED STRONG STORM OR TWO CANNOT BE RULED OUT. VERY HOT CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA ON WEDNESDAY AND THURSDAY. HIGH TEMPERATURES OVER 100 DEGREES ARE EXPECTED BOTH DAYS...WITH THE HOTTEST DAY OCCURRING ON THURSDAY WHEN TEMPERATURES MAY APPROACH RECORD LEVELS OF 105 TO 110. CRITICAL FIRE WEATHER CONDITIONS MAY ALSO BE MET BOTH DAYS WITH LOW HUMIDITY AND BREEZY SOUTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:47 AM CDT | Special Weather Statement | GLD | Wallace | 13 min |
| Jun 28, 12:56 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 34 min |
| Jun 28, 1:29 AM CDT | Special Weather Statement | GLD | Logan | 31 min |
Nearby
Fire Weather Watches in Kansas, 2011Fire Weather Watches in Colorado, 2011Fire Weather Watches in Nebraska, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.